MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that, following the intraocular lens (iol) implant procedure the patient had vision problems.The patient¿s left eye is the worst and don't know if its the surgeon or the lens.Additional information received and stated that, the patient had a second opinion for fear that, was going to go blind but the physician has assured me that patient sight should not deteriorate much more than it has and he sees no signs of blindness.The patient says brochure is nothing like the results.The patient doesn¿t has distance vision as well as was suggested, and have inferior mid range and close up vison.The night vison is far worse than expected.The patient has halo and starring around all the lights along with vison not any better than it was, night driving is very difficult and i can barely drive anywhere.The patient says, have lost my desire to do some of the things patient used to enjoy.Shopping and trying to see is worse than it was before surgery.Watching grandson play baseball through a fence or basketball in an gym gives trouble because it¿s a depth problem that if hard to comprehend.The eye surgeon said he could try to remove them but could not guarantee results.The second opinion doctor said not to have that done unless it was done by one particular doctor that corrects problems with these lens.The eye surgeon has apologized numerous times and even provided glasses that are not the solution.The surgeon has refunded a partial amount of the cost and said they just didn¿t work for me.
 
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16855229
Report Number1119421-2023-00813
Device Sequence Number20747882
Product Code MFK
UDI-Device Identifier00380652357746
UDI-Public00380652357746
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.205
Device Lot Number15116654
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexUnknown